Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 157, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 15, 2011, 6:17 PM CDT for Fayette County, Walker County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 6:17 PM CDT (23:17 UTC)
- Expired
- Apr 15, 2011, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Fayette County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 84 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 11:21 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
896
WUUS54 KBMX 152317
SVRBMX
ALC057-127-160000-
/O.NEW.KBMX.SV.W.0157.110415T2317Z-110416T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
617 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
WALKER COUNTY IN CENTRAL ALABAMA...
* UNTIL 700 PM CDT
* AT 615 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CARBON HILL TO BANKSTON...AND MOVING
EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
JASPER...CORDOVA...DORA...SUMITON...NAUVOO...BANKSTON...BERRY AND
BOLEY SPRINGS.
THIS INCLUDES...
US 78 EXIT NUMBERS 46 THROUGH 78...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3399 8710 3394 8710 3392 8708 3390 8709
3389 8700 3384 8696 3383 8696 3377 8701
3375 8701 3364 8710 3364 8780 3375 8761
3400 8752
TIME...MOT...LOC 2317Z 260DEG 36KT 3387 8748 3365 8771
$$
613 follow-up statements
654
WWUS54 KBMX 152331 RRA
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CDT FRI APR 15 2011
ALC057-152341-
/O.CAN.KBMX.SV.W.0157.000000T0000Z-110416T0000Z/
FAYETTE AL-
631 PM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FAYETTE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3399 8710 3394 8710 3392 8708 3390 8709
3389 8700 3383 8696 3364 8710 3368 8742
3369 8744 3369 8752 3389 8753 3400 8745
TIME...MOT...LOC 2331Z 257DEG 45KT 3396 8728 3372 8746
$$
ALC127-160000-
/O.CON.KBMX.SV.W.0157.000000T0000Z-110416T0000Z/
WALKER AL-
631 PM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WALKER COUNTY
UNTIL 700 PM CDT...
AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MCDOWELL CAMP GROUNDS TO BOLEY
SPRINGS...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
JASPER...CORDOVA...DORA...SUMITON...OAKMAN...CURRY...PARRISH...
GORGAS...LYNNS PARK AND BELOIT.
THIS INCLUDES...
US 78 EXIT NUMBERS 46 THROUGH 78...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3399 8710 3394 8710 3392 8708 3390 8709
3389 8700 3383 8696 3364 8710 3368 8742
3369 8744 3369 8752 3389 8753 3400 8745
TIME...MOT...LOC 2331Z 257DEG 45KT 3396 8728 3372 8746
$$
61338
WWUS54 KBMX 152339
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 PM CDT FRI APR 15 2011
ALC127-160000-
/O.CON.KBMX.SV.W.0157.000000T0000Z-110416T0000Z/
WALKER AL-
639 PM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WALKER
COUNTY UNTIL 700 PM CDT...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CURRY TO OAKMAN...MOVING EAST AT
50 MPH.
LOCATIONS IMPACTED INCLUDE...
CORDOVA...DORA...SUMITON...PARRISH...GORGAS...LYNNS PARK...
BELOIT...BURNWELL...SIPSEY AND ROCKY HOLLOW.
THIS INCLUDES...
US 78 EXIT NUMBERS 57 THROUGH 78...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3399 8710 3394 8710 3392 8708 3390 8709
3389 8700 3383 8696 3377 8700 3377 8701
3364 8710 3368 8742 3383 8740 3400 8733
TIME...MOT...LOC 2339Z 257DEG 45KT 3399 8719 3376 8731
$$
61885
WWUS54 KBMX 152351
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CDT FRI APR 15 2011
ALC127-160000-
/O.CON.KBMX.SV.W.0157.000000T0000Z-110416T0000Z/
WALKER AL-
651 PM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WALKER COUNTY UNTIL 700 PM CDT...
AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SMITH DAM TO CORDOVA...MOVING
EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
DORA...SUMITON...BELOIT...SIPSEY...BURNWELL...ROCKY HOLLOW AND
EMPIRE.
THIS INCLUDES...
US 78 EXIT NUMBERS 70 THROUGH 72...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3394 8710 3392 8708 3390 8709 3389 8700
3383 8696 3379 8699 3377 8701 3370 8706
3372 8725 3382 8723 3393 8716 3398 8711
TIME...MOT...LOC 2351Z 257DEG 45KT 3394 8708 3376 8719
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:48 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 15, 2:48 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 248 PM CDT FRI APR 15 2011 .DISCUSSION... SHORT DISCUSSION TODAY. WE WENT AHEAD AND INCLUDED ALL COUNTIES IN OUR WARNING AREA INTO TORNADO WATCH 141. ALTHOUGH THE BEST CONDITIONS WILL BE ALONG THE WEST AND SOUTHWEST PORTIONS OF THE AREA...ENOUGH INSTABILITY IS CREEPING NORTHWARD WHICH WARRANTED THE INCLUSION OF ALL COUNTIES INTO THE WATCH. THERE IS A GOOD POSSIBILITY THAT THE WATCH WILL BE EXTENDED PAST 9 PM CDT TONIGHT. WE WILL CONTINUE TO MONITOR CONDITIONS THIS AFTERNOON AND EVENING AND WE WILL MODIFY THE FORECAST ACCORDINGLY. CONDITIONS REMAIN PRIME FOR STRONG LONG TRACK TORNADOES... ESPECIALLY FOR AREAS WEST OF INTERSTATE 65 AT LEAST THROUGH THE LATE AFTERNOON AND EARLY EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST INFORMATION. 10/ARM && .AVIATION... 18Z TAF DISCUSSION. WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS HAVE OVERSPREAD AREAS NORTH AND WEST OF TCL AND BHM AND LOOK FOR THESE TO GRADUALLY SINK SOUTHEASTWARD DURING THE EARLY AFTERNOON. WILL SHOW TREND OF THIS ACTIVITY WORKING SOUTH AND EAST THIS AFTERNOON ACROSS AREA. BIG CONCERN IS SEVERE THREAT WITH TORNADIC SUPERCELLS POSSIBLE. THREAT IS EXPECTED TO INCREASE AS UPPER LEVEL LOW AND SURFACE TROUGH APPROACH AREA LATE THIS AFTERNOON AND SWEEP ACROSS THE AREA EARLY TONIGHT. WILL USE TEMPO GROUPS TO SHOW ESTIMATED WINDOW OF BEST OPPORTUNITY FOR SEVERE THUNDERSTORMS AT TAF SITES...BUT POSSIBILITY FOR ISOLATED SUPERCELLS WELL AHEAD OF THE SURFACE FRONT WILL EXIST AT ALL TAF SITES THIS AFTERNOON. EXPECT TO SEE TSRA DEPARTING EASTERN SECTIONS BY AROUND 06Z WITH VFR CONDITIIONS PREVAILING AFTER THAT TIME. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 53 68 39 73 46 / 100 10 0 0 10 ANNISTON 55 71 41 74 46 / 100 10 0 0 10 BIRMINGHAM 53 68 44 74 48 / 100 10 0 0 10 TUSCALOOSA 52 70 43 77 47 / 80 10 0 0 10 CALERA 54 70 46 75 48 / 100 10 0 0 10 AUBURN 58 72 46 75 50 / 90 20 0 0 10 MONTGOMERY 57 76 46 77 49 / 80 10 0 0 10 TROY 58 74 47 79 48 / 70 20 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 1 AM CDT SATURDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Apr 15, 6:00 AM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CDT FRI APR 15 2011 ALZ011>015-017>050-161130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 600 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF STRONG TORNADOES...ARE EXPECTED ACROSS CENTRAL ALABAMA BETWEEN 10 AM TODAY AND 3 AM TONIGHT. ALL MODES OF SEVERE WEATHER ARE POSSIBLE...TORNADOES...DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN. BASED ON THE LATEST DATA...IT APPEARS THE SEVERE THUNDERSTORM THREAT MAY COVER A RATHER LENGTHY PERIOD OF TIME AND EXTEND TO ALL OF CENTRAL ALABAMA. BEGINNING IN THE WEST AS EARLY AS 10 AM TODAY AND LASTING UNTIL 2 OR 3 AM TONIGHT IN THE SOUTHEAST. ATMOSPHERIC PARAMETERS APPEAR FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS THAT MAY SPAWN STRONG AND LONG TRACKED TORNADOES. ALTHOUGH THE GREATEST THREAT TIMING APPEARS TO BE THIS AFTERNOON AND THIS EVENING...DO NOT FOCUS ON ANY PARTICULAR HOUR...BE PREPARED FOR ACTIVITY AT ANY TIME. REVIEW YOUR PREPAREDNESS ACTION PLANS AND BE READY TO TAKE ACTION WHEN WATCHES AND WARNINGS ARE ISSUED. STAY TUNED TO FURTHER UPDATES ON THIS POTENTIAL HAZARDOUS WEATHER OUTBREAK. WINDY CONDITIONS ARE FORECAST TODAY AHEAD OF A COLD FRONT. SOUTHERLY WINDS BETWEEN 15 AND 20 MPH CAN BE EXPECTED WITH GUSTS OF 30 TO 35 MPH POSSIBLE. THE WINDS WILL SHIFT TO WESTERLY BEHIND THE FRONT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. BREEZY CONDITIONS ARE EXPECTED BEHIND A COLD FRONT ON SATURDAY. WESTERLY WINDS OF 10 TO 20 MPH ARE ANTICIPATED. A FEW WIND GUSTS MAY BE 25 MPH OR HIGHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL...AND HAM RADIO OPERATORS IS EXPECTED TODAY. 75
In the hours before
Local storm report, Apr 15, 5:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN BIRMINGHAM 33.53N 86.80W
04/15/2011 U0.00 INCH JEFFERSON AL AMATEUR RADIO
18 WHEELER HYDROPLANED...JACK KNIFED AND LEFT THE ROAD ON
SOUTHBOUND I-65 IN DOWNTOWN BIRMINGHAM AT MILE MARKER
258.
&&Local storm report, Apr 15, 5:50 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL 2 SSE BIRMINGHAM 33.50N 86.79W
04/15/2011 E0.88 INCH JEFFERSON AL BROADCAST MEDIA
DIME SIZED HAIL IN RED MOUNTIAN.
1102 AM HAIL BIRMINGHAM 33.53N 86.80W
04/15/2011 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER SIZED HAIL IN DOWNTOWN BIRMINGHAM.
1230 PM TSTM WND DMG HIGHTOGY 33.69N 88.09W
04/15/2011 LAMAR AL EMERGENCY MNGR
FEW TREES DOWN FROM FERN BANK TO HIGHTOGY.
1230 PM TSTM WND DMG HIGHTOGY 33.69N 88.09W
04/15/2011 LAMAR AL EMERGENCY MNGR
FEW TREES DOWN FROM FERN BANK TO HIGHTOGY.
1234 PM HAIL 2 N BLOUNTSVILLE 34.12N 86.58W
04/15/2011 E1.00 INCH BLOUNT AL AMATEUR RADIO
QUARTER SIZE HAIL ALONG HWY 49.
1235 PM TORNADO NANAFALIA 32.11N 87.99W
04/15/2011 MARENGO AL LAW ENFORCEMENT
TREES DOWN. TORNADO SEEN ON THE GROUND BY LAW
ENFORCEMENT.
1243 PM HAIL CLAY 33.70N 86.60W
04/15/2011 E0.75 INCH JEFFERSON AL AMATEUR RADIO
DIME SIZE HAIL ALONG HAPPEY HOLLOW ROAD.
0118 PM TSTM WND DMG 5 SW UNIONTOWN 32.39N 87.56W
04/15/2011 MARENGO AL TRAINED SPOTTER
TREES DOWW 3 WSW OF FREETOWN. POSSIBLE TORNADO.
0132 PM FLASH FLOOD VERNON 33.76N 88.11W
04/15/2011 LAMAR AL EMERGENCY MNGR
WATER OVER ABERDEEN ROAD IN THREE LOCATIONS CLOSING ROAD.
2 OTHER ROADS IN THE AREA ALSO CLOSED.
0151 PM TORNADO GEIGER 32.87N 88.31W
04/15/2011 SUMTER AL EMERGENCY MNGR
HOUSE COMPLETELY DESTROYED ON PAYNE STREET. ANOTHER HOUSE
ON PAYNE STREET HAS HOLE IN ROOF, LOST ITS PORCH
COMPLETELY AND HAS LOST BRICK SIDING. TREE HAS FALLEN ON
A MOBILE HOME ON ALABAMA HIGHWAY 17.
0203 PM TSTM WND DMG GEIGER 32.87N 88.31W
04/15/2011 SUMTER AL FIRE DEPT/RESCUE
CUBA VFD REPORTS MANY TREES DOWN IN THE GEIGER AREA...
POSSIBLE TORNADO.
0206 PM TSTM WND DMG 5 S BODKA CREEK 32.73N 88.32W
04/15/2011 SUMTER AL FIRE DEPT/RESCUE
CUBA VFD REPORTS NUMEROUS TREES DOWN AND BLOCKING OLD
BODKA ROAD IN EMELLE. WINDS ESTIMATED 90 MPH.
0220 PM FLASH FLOOD VERNON 33.76N 88.11W
04/15/2011 LAMAR AL EMERGENCY MNGR
HEAVY FLOODING ON ABERDEEN ROAD IN VERNON.
0230 PM FLASH FLOOD VERNON 33.76N 88.11W
04/15/2011 LAMAR AL EMERGENCY MNGR
FLOODING ON SPRINGFIELD ROAD...TOWER ROAD...AND STEELY
ROAD IN VERNON.
0245 PM TSTM WND DMG GEIGER 32.87N 88.31W
04/15/2011 SUMTER AL EMERGENCY MNGR
PROBABLE TORNADO. MULTIPLE HOMES DAMAGED, SEVERAL
DEMOLISHED. PAYNE STREET, OLD BAXTER ROAD, KIRKLAND
AVENUE, AND MARTIN LUTHER KING CIRCLE ALL HAVE DAMAGE.
0245 PM TSTM WND DMG GEIGER 32.87N 88.31W
04/15/2011 SUMTER AL EMERGENCY MNGR
*** 1 INJ *** PROBABLE TORNADO. TREE COLLAPSED ROOF AND
CEILING OF HOME PINNING ELDERLY WOMAN. TRANSPORTED TO
HOSPITAL WITH UNKNOWN INJURIES.
0245 PM FLASH FLOOD VERNON 33.76N 88.11W
04/15/2011 LAMAR AL EMERGENCY MNGR
HWY 17 SOUTH OF VERNON AT STEEDLEY ROAD FLOODED ALONG
WITH NUMEROUS OTHER STREETS AND ROADS FLOODING ACROSS THE
COUNTY.
0336 PM TORNADO TUSCALOOSA 33.24N 87.54W
04/15/2011 TUSCALOOSA AL FIRE DEPT/RESCUE
TUSCALOOSA FIRE DEPARTMENT REPORTED TORNADO ON THE GROUND
ON HWY 69 SOUTH NEAR SHELTON STATE WITH DEBRIS ON
ROADWAY.
0345 PM TORNADO 9 N GREENSBORO 32.83N 87.59W
04/15/2011 HALE AL PUBLIC
PUBLIC REPORTS TORNADO ON THE GROUND CROSSING HIGHWAY 25
NORTH OF GREENSBORO.
0348 PM TORNADO 8 NNE GREENSBORO 32.80N 87.53W
04/15/2011 HALE AL TRAINED SPOTTER
TORNADO CROSSED RTE 69 AND CR 53...TREES DOWN OR
SNAPPED...POWER LINES DOW.
0356 PM TORNADO N GREENSBORO 32.70N 87.59W
04/15/2011 HALE AL EMERGENCY MNGR
ROOFS OFF OF HOUSES
0403 PM HAIL YORK 32.50N 88.30W
04/15/2011 E0.50 INCH SUMTER AL EMERGENCY MNGR
0403 PM TORNADO TUSCALOOSA 33.24N 87.54W
04/15/2011 TUSCALOOSA AL AMATEUR RADIO
STRUCTURAL DAMAGE TO SKYLAND PARK AREA. TREES DOWN.
HOUSES IMPACTED ON 10TH AVENUE EAST.
0403 PM TORNADO CUBA 32.44N 88.37W
04/15/2011 SUMTER AL PUBLIC
HWY 80 NOT PASSABLE.
0405 PM TORNADO TUSCALOOSA 33.24N 87.54W
04/15/2011 TUSCALOOSA AL AMATEUR RADIO
STUCTURAL DAMAGE TO SEVERAL HOMES IN THE BEACH HILL AREA.
0405 PM FLOOD VERNON 33.76N 88.11W
04/15/2011 LAMAR AL EMERGENCY MNGR
FLOODING ON COUNTY LAKE RD. MOLLOY FIRE HAS BEEN
DISPATCHED TO CLOSE ROAD.
0412 PM TORNADO MOUNDVILLE 33.00N 87.63W
04/15/2011 HALE AL PUBLIC
DAMAGE AT THE TOKYO RESTAURANT ON 69 SOUTH. SEVERAL
TRAILER HOMES AT A DEALERSHIP TURNED OVER AND SPEEDY OIL
CHANGE NORTH OF DEALERSHIP WAS HEAVILY DAMAGED. ON 82
SEVERAL TREES DOWN AND MOTEL 6 WAS HEAVILY DAMAGED.
0419 PM TORNADO TUSCALOOSA 33.24N 87.54W
04/15/2011 TUSCALOOSA AL AMATEUR RADIO
OLD DAYCARE CENTER ON HWY 69 SOUTH RECIEVED MAJOR
STRUCTUAL DAMAGE. HILLCREST CENTER RECIEVED STRUCTURAL
DAMAGE TO SIGNS.
0419 PM TORNADO TUSCALOOSA 33.24N 87.54W
04/15/2011 TUSCALOOSA AL AMATEUR RADIO
SEVERAL TREES DOWN AND STRUCTURAL DAMAGE TO HOMES ON LOOP
ROAD IN THE CIRCLEWOOD BAPTIST CHURCH VICINITY. HEAVY
SMELL OF NATURAL GAS IN THE AIR.
0423 PM TORNADO EOLINE 33.00N 87.23W
04/15/2011 BIBB AL AMATEUR RADIO
TREES AND POWERLINES DOWN ON HWY 82.
0424 PM TORNADO EOLINE 33.00N 87.23W
04/15/2011 BIBB AL TRAINED SPOTTER
LINES AND TREES SNAPPED AND SHREDDED. HWY 82 BLOCKED.
0424 PM TORNADO MAGNOLIA 32.14N 87.67W
04/15/2011 MARENGO AL AMATEUR RADIO
MULTIPLE STRUCTURAL DAMGE IN MAGNOLIA AREA AND SOUTH
RIDGE.
0438 PM HAIL W VERNON 33.76N 88.11W
04/15/2011 E1.00 INCH LAMAR AL EMERGENCY MNGR
0438 PM TORNADO 3 S WEST BLOCTON 33.10N 87.13W
04/15/2011 BIBB AL PUBLIC
NUMEROUS TREES DOWN ON HWY 5.
0440 PM HAIL W VERNON 33.76N 88.11W
04/15/2011 E1.00 INCH LAMAR AL EMERGENCY MNGR
0445 PM TORNADO 5 N DEMOPOLIS 32.59N 87.84W
04/15/2011 GREENE AL STORM CHASER
TORNADO ON THE GROUND CROSSED HWY 43 5 MILES NORTH OF
DEMOPOLIS. NUMEROUS LARGE TREES DOWN AND HWY 43 IS
BLOCKED.
0450 PM HAIL HELENA 33.29N 86.85W
04/15/2011 E1.00 INCH SHELBY AL AMATEUR RADIO
QUARTER SIZE HAIL IN ROCKY RIDGE AT JCT HWYS 17 AND 58.
0458 PM TSTM WND DMG HOOVER 33.38N 86.82W
04/15/2011 JEFFERSON AL AMATEUR RADIO
LARGE MAGNOLIA TREE DOWN ALONG AL HWY 150 NEAR THE HOOVER
MET.
0500 PM TSTM WND DMG ALABASTER 33.25N 86.82W
04/15/2011 SHELBY AL NWS EMPLOYEE
TREES DOWN ON A COUPLE OF HOMES ALONG HWY 31 NEAR THE
FIRE STATION.
0506 PM FUNNEL CLOUD PELHAM 33.30N 86.79W
04/15/2011 SHELBY AL AMATEUR RADIO
HAM ALERT TEAM MEMBER REPORTS A FUNNEL OVER HY 11 IN
PELHAM.
0510 PM HAIL ALABASTER 33.25N 86.82W
04/15/2011 E1.00 INCH SHELBY AL NWS EMPLOYEE
QUARTER SIZE HAIL AT CITY HALL IN DOWNTOWN ALABASTER,
0511 PM HAIL HOOVER 33.38N 86.82W
04/15/2011 E0.50 INCH JEFFERSON AL AMATEUR RADIO
0517 PM FLOOD HOOVER 33.38N 86.82W
04/15/2011 JEFFERSON AL EMERGENCY MNGR
ROAD FLOODING AT 1777 CHASE DRIVE IN HOOVER.
0517 PM HAIL 2 NW HALF ACRE 32.21N 87.94W
04/15/2011 E2.50 INCH MARENGO AL TRAINED SPOTTER
0517 PM HAIL MYRTLEWOOD 32.25N 87.95W
04/15/2011 E2.75 INCH MARENGO AL EMERGENCY MNGR
0517 PM HAIL PELHAM 33.30N 86.79W
04/15/2011 E1.00 INCH SHELBY AL PUBLIC
0520 PM HAIL PELHAM 33.30N 86.79W
04/15/2011 E1.00 INCH SHELBY AL AMATEUR RADIO
QUARTER SIZE HIAL OFF CR 52 IN DEERING DOWNS SUBDIVISION.
0525 PM HAIL 1 S SHELBY COUNTY AIRPO 33.16N 86.78W
04/15/2011 E1.00 INCH SHELBY AL AMATEUR RADIO
NICKLE TO QUARTER SIZE HAIL REPORTED IN THE SCOTTSVILLE
SUBDIVISION.
0530 PM HAIL CHELSEA 33.33N 86.64W
04/15/2011 E1.00 INCH SHELBY AL NWS EMPLOYEE
0534 PM FLOOD HOOVER 33.38N 86.82W
04/15/2011 JEFFERSON AL AMATEUR RADIO
US 31, BRADDICK DRIVE HAS 8 INCHES OF WATER ACROSS
ROADWAY.
0534 PM FLOOD BIRMINGHAM 33.53N 86.80W
04/15/2011 JEFFERSON AL AMATEUR RADIO
I65 NORTHBOUND AT ALFORD AVE, 6 INCHES DEEP WATER CAUSING
TRAVEL PROBLEMS
0540 PM HEAVY RAIN BIRMINGHAM 33.53N 86.80W
04/15/2011 U0.00 INCH JEFFERSON AL AMATEUR RADIO
18 WHEELER HYDROPLANED...JACK KNIFED AND LEFT THE ROAD ON
SOUTHBOUND I-65 IN DOWNTOWN BIRMINGHAM AT MILE MARKER
258.
&&Local storm report, Apr 15, 5:53 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
553 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TORNADO LINDEN 32.31N 87.80W
04/15/2011 MARENGO AL PUBLIC
TREES DOWN.
&&
JTLocal storm report, Apr 15, 5:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL AUBURN 32.59N 85.48W
04/15/2011 E1.75 INCH LEE AL EMERGENCY MNGR
UNIVERSITY DRIVE
&&
JTLocal storm report, Apr 15, 6:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TORNADO WILSONVILLE 33.24N 86.48W
04/15/2011 SHELBY AL EMERGENCY MNGR
PUBLIC REPORTS TORNADO ON HWY 25.
&&
JTLocal storm report, Apr 15, 6:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
610 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TORNADO WILSONVILLE 33.24N 86.48W
04/15/2011 SHELBY AL EMERGENCY MNGR
PUBLIC REPORTS TORNADO ON HWY 25.
&&
JTThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:29 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 22 hr |
| Apr 15, 8:49 AM CDT | Special Weather Statement | BMX | Marion | 41 min |
| Apr 15, 8:55 AM CDT | Special Weather Statement | BMX | Lamar | 50 min |
| Apr 15, 9:49 AM CDT | Areal Flood Advisory | BMX | Lamar | 116 min |
| Apr 15, 9:53 AM CDT | Special Weather Statement | BMX | Fayette, Marion | 37 min |
| Apr 15, 10:11 AM CDT | Flash Flood Warning | BMX | Lamar | 6 hr |
| Apr 15, 10:37 AM CDT | Special Weather Statement | BMX | Pickens | 38 min |
| Apr 15, 10:51 AM CDT | Special Weather Statement | BMX | St. Clair | 39 min |
| Apr 15, 10:59 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 46 min |
| Apr 15, 11:12 AM CDT | Areal Flood Advisory | BMX | Fayette, Walker, Winston | 2 hr |
| Apr 15, 11:52 AM CDT | Tornado Warning | BMX | Marengo | 38 min |
| Apr 15, 12:15 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 34 min |
| Apr 15, 12:24 PM CDT | Tornado Warning | BMX | Marengo | 51 min |
| Apr 15, 12:36 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 27 min |
| Apr 15, 12:59 PM CDT | Tornado Warning | BMX | Dallas, Marengo, Perry | 46 min |
| Apr 15, 1:10 PM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 3 hr |
| Apr 15, 1:22 PM CDT | Areal Flood Advisory | BMX | Blount | 3 hr |
| Apr 15, 1:25 PM CDT | Tornado Warning | BMX | Greene, Sumter | 65 min |
| Apr 15, 1:43 PM CDT | Tornado Warning | BMX | Perry | 28 min |
| Apr 15, 2:14 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 4 days |
| Apr 15, 2:14 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 20 hr |
| Apr 15, 2:14 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 20 hr |
| Apr 15, 2:17 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 4 days |
| Apr 15, 2:24 PM CDT | Tornado Warning | BMX | Greene, Hale, Tuscaloosa | 51 min |
| Apr 15, 2:31 PM CDT | Tornado Warning | BMX | Marengo, Sumter | 29 min |
| Apr 15, 2:39 PM CDT | Flash Flood Warning | BMX | Greene, Pickens, Sumter | 3 hr |
| Apr 15, 2:41 PM CDT | Tornado Warning | BMX | Greene, Tuscaloosa | 64 min |
| Apr 15, 2:49 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 41 min |
| Apr 15, 2:56 PM CDT | Tornado Warning | BMX | Greene, Hale, Marengo, Perry, Sumter | 49 min |
| Apr 15, 3:10 PM CDT | Tornado Warning | BMX | Greene, Hale, Tuscaloosa | 50 min |
| Apr 15, 3:25 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 3 hr |
| Apr 15, 3:27 PM CDT | Tornado Warning | BMX | Greene, Hale, Tuscaloosa | 48 min |
| Apr 15, 3:32 PM CDT | Tornado Warning | BMX | Sumter | 58 min |
| Apr 15, 3:34 PM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 56 min |
| Apr 15, 3:39 PM CDT | Tornado Warning | BMX | Bibb, Hale, Perry, Tuscaloosa | 66 min |
| Apr 15, 3:44 PM CDT | Tornado Warning | BMX | Jefferson, Tuscaloosa | 37 min |
| Apr 15, 3:57 PM CDT | Areal Flood Warning | BMX | Lamar | 24 hr |
| Apr 15, 4:18 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 57 min |
| Apr 15, 4:21 PM CDT | Tornado Warning | BMX | Lamar | 39 min |
| Apr 15, 4:28 PM CDT | Tornado Warning | BMX | Bibb, Jefferson, Shelby | 62 min |
| Apr 15, 4:33 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 42 min |
| Apr 15, 4:41 PM CDT | Tornado Warning | BMX | Marengo, Sumter | 64 min |
| Apr 15, 4:42 PM CDT | Tornado Warning | BMX | Bibb, Tuscaloosa | 33 min |
| Apr 15, 4:45 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Marion | 26 min |
| Apr 15, 5:08 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 52 min |
| Apr 15, 5:09 PM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Apr 15, 5:13 PM CDT | Tornado Warning | BMX | Bibb, Hale, Perry | 35 min |
| Apr 15, 5:18 PM CDT | Tornado Warning | BMX | Lamar | 30 min |
| Apr 15, 5:26 PM CDT | Tornado Warning | BMX | St. Clair, Shelby, Talladega | 49 min |
| Apr 15, 5:30 PM CDT | Tornado Warning | BMX | Hale, Marengo, Perry, Sumter | 60 min |
| Apr 15, 5:38 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 22 min |
| Apr 15, 5:45 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Macon | 45 min |
| Apr 15, 5:47 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 45 min |
| Apr 15, 5:55 PM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 46 min |
| Apr 15, 6:08 PM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 52 min |
| Apr 15, 6:11 PM CDT | Tornado Warning | BMX | Dallas, Perry | 64 min |
| Apr 15, 6:12 PM CDT | Tornado Warning | BMX | Lee | 21 min |
| Apr 15, 6:15 PM CDT | Tornado Warning | BMX | Dallas, Lowndes | 60 min |
| Apr 15, 6:19 PM CDT | Tornado Warning | BMX | Marengo | 56 min |
| Apr 15, 6:43 PM CDT | Areal Flood Advisory | BMX | Talladega | 3 hr |
| Apr 15, 6:53 PM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.